\(S\)-pasted sum of lattices. (English. Russian original) Zbl 0746.06002

Algebra Logic 29, No. 4, 301-309 (1990); translation from Algebra Logika 29, No. 4, 452-463 (1990).
Dropping the finite length property, the author generalizes the notion of \(S\)-pasted system (sum) of lattices, introduced by C. Herrmann [Math. Z. 130, 255-274 (1973; Zbl 0275.06007)]. Using this new construction, the author characterizes the congruence lattices of connected monounary algebras with a loop. In more detail, a lattice \(L\) is said to be a (generalized) \(S\)-pasted sum of lattices \(L_ s\), \(s\in S\), if (i) \(S\) is a lattice, (ii) \(L=\bigcup(L_ s:s\in S)\), (iii) \(L_ s\) is a convex sublattice of \(L\) for every \(s\in S\), (iv) if \(x,y\in L\) and \(x\in L_ s\), \(y\in L_ t\), then \(x\lor y\in L_{s\lor t}\) and \(x\land y\in L_{s\land t}\), (v) \(s\neq t\) implies \(L_ s\cap L_ t\not\in \{L_ s,L_ t\}\). A monounary algebra \((A;f)\) is called connected if for any \(x,y\in A\) there exist nonnegative integers \(m, n\) such that \(f^ m(x)=f^ n(y)\;(f^ 0(x)=x,\;f^{n+1}(x)=f(f^ n(x)))\). An element \(a\in A\) is said to be a loop of \((A;f)\), if \(f(a)=a\).
Main results: (1) Let \(S\) be a lattice and \(M=\{L_ s:s\in S\}\) a system of lattices. Then there exists a lattice which is a generalized \(S\)-sum of lattices \(L_ s\), \(s\in S\) if and only if five conditions of adhesion are satisfied. (2) Let \((A;f)\) be a connected monounary algebra with a loop. Then \(\hbox{Con}(A)\) is a generalized \(S\)-sum of direct products of equivalence lattices. Moreover, \(S=\{\alpha\in \hbox{Con}(A):(\alpha^*)_ +=\alpha\}\) is a sublattice of \(\hbox{Con}(A)\) and \(\alpha^*=\sup(b:b \hbox{ covers } \alpha)\) or \(\alpha^*=\alpha\) whenever no cover of \(\alpha\) exists. (\(\alpha_ +\) is defined in a dual manner).


06B05 Structure theory of lattices
08A30 Subalgebras, congruence relations
08A60 Unary algebras


Zbl 0275.06007
Full Text: DOI


[1] C. Herrmann, ”S-verklebte Summen von Verbänden,” Math. Z.,130, 255–274 (1973). · Zbl 0275.06007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.